Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 4, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Jan 30, 2008, 4:19 AM CST for 24 counties in Texas. It took effect at Jan 30, 2008, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2008, 4:19 AM CST (10:19 UTC)
- In effect from
- Jan 30, 2008, 12:00 PM CST
- Expired
- Jan 30, 2008, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3266 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KLUB 301019 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 419 AM CST WED JAN 30 2008 TXZ021>044-310000- /O.UPG.KLUB.FW.A.0002.080130T1800Z-080131T0000Z/ /O.NEW.KLUB.FW.W.0004.080130T1800Z-080131T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 419 AM CST WED JAN 30 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR SUSTAINED 20 FOOT LEVEL WINDS GREATER THAN 20 MPH... RELATIVE HUMIDITIES LESS THAN 15 PERCENT...AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL INCREASE INTO THE 20 TO 25 MPH RANGE AT THE 20 FOOT LEVEL THIS AFTERNOON. A VERY DRY AIRMASS WILL REMAIN IN PLACE...AND THE RECENT DRY CONDITIONS HAVE LED TO A HIGH AMBIENT FIRE DANGER. RED FLAG WARNING CRITERIA ARE EXPECTED TO BE MET FOR SEVERAL HOURS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jan 30, 3:32 AM CST, 47 minutes earlier.
Area forecast discussion, Jan 30, 3:32 AM CST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 332 AM CST WED JAN 30 2008 .SHORT TERM... LOW TO MID LEVEL HEIGHT GRADIENT WILL TIGHTEN AGAIN THIS MORNING AS NEXT UPPER LEVEL DISTURBANCE APPROACHES THE SRN/CNTL PLAINS. ABUNDANT SUNSHINE SHOULD LEAD TO EFFICIENT MIXING OF HIGHER MOMENTUM AIR. STRENGTH OF THE GRADIENT SUGGESTS SOME STATIONS MAY SEE TRANSIENT ADVISORY LEVEL WIND SPEEDS...BUT CURRENTLY EXPECT SPEEDS FOR THE MOST PART TO STAY IN THE 20-30 MPH WITH SOME GUSTS TO ABOUT 45 MPH. THUS ATTM WILL OPT AGAINST A WIND ADVISORY. DOWNSLOPING SWLY WINDS WILL PUSH TEMPS TO THE WARM SIDE OF GUIDANCE. SYSTEM THAT EXITS THE CNTL ROCKIES THIS EVENING AS AN OPEN TROUGH IS PROGGED TO CLOSE OFF OVER WRN OKLAHOMA BY 12Z THURSDAY. INCREASING DYNAMICS WILL GENERALLY REMAIN ACROSS THE PANHANDLE INTO SWRN KS BUT SRN EXTENSION MAY BE INTO NRN FCST AREA. PREVIOUS FCST HANDLES WELL AND HAVE LEFT POP/WX ORIENTATION AS IS. PACIFIC COLD FRONT TO SWEEP ACROSS THE FCST AREA OVERNIGHT WITH GOOD SUBSIDENCE ON THE WEST SIDE OF THE MID LEVEL TROUGH AXIS AFTER 06Z WITH 45KT 700MB WINDS ROTATING AROUND THE AXIS. SHOULD THUS SEE A PERIOD OF GUSTY WINDS AGAIN TOWARD SUNRISE THURSDAY. .LONG TERM... THE UPPER LEVEL STORM SYSTEM OVER THE AREA EARLY THURSDAY WILL QUICKLY MOVE TO THE EAST DURG THE DAY. WILL RETAIN SLIGHT CHANCES OF LIGHT SNOW OVER THE FAR NORTHEAST CWFA DURG THE MORNING...OTHERWISE SKIES WILL CLEAR FM WEST TO EAST. TIGHT SFC PRESSURE GRADIENT DURG THE MORNING WILL RESULT IN WINDY CONDITIONS...WITH WINDS DECREASING IN THE AFTERNOON AS GRADIENT RELAXES. VERY DRY AIR WILL ONCE AGAIN SPREAD INTO THE CWFA AFT 18Z WITH DEW POINTS FALLING INTO THE SINGLE DIGITS...MAYBE EVEN BELOW ZERO. AT THIS TIME...DO NOT FORESEE RED FLAG CRITERIA BEING MET AS 20 FOOT WINDS WILL DECREASE BTWN 10-15 KTS BY THE TIME RELATIVE HUMIDITIES FALL THROUGH THE TEENS. SFC WINDS WILL QUICKLY TURN AROUND TO THE SOUTHWEST DURG THURS NIGHT AS A LEE SIDE SFC TROUGH DEVELOPS. THIS PERSISTENT TROUGH WILL STICK AROUND THROUGH THE WEEKEND...RESULTING IN BREEZY CONDITIONS AND ABOVE NORMAL TEMPS...AND OF COURSE HEIGHTENED FIRE WEATHER CONCERNS. NEXT UPPER LEVEL SYSTEM WILL TAKE SHAPE OVER THE FOUR CORNERS REGION BY MONDAY. AT THIS TIME...MEDIUM RANGE MODELS VARY QUITE A BIT ON STRENGTH AND TRACK OF THIS SYSTEM...THUS WILL NOT CHANGE CURRENT FORECAST OF DRY CONDITIONS AND COOLER WX BY TUESDAY. && .FIRE WEATHER... WINDS ARE EXPECTED TO REACH 20 MPH AT THE 20-FOOT LEVEL BY LATE MORNING. STILL SOME QUESTION ON DEW POINT TEMPERATURES AND THUS RELATIVE HUMIDITY VALUES THIS AFTERNOON. VERY LOW DEW POINTS THIS MORNING SHOULD INCREASE BY MID-MORNING AS HIGHER DEW POINTS ALOFT GET MIXED DOWN TO THE SFC. HOWEVER THINK ATTM THAT GUIDANCE GOES TOO HIGH WITH THESE DEW POINTS. HAVE UNDERCUT GUIDANCE NUMBERS AND A FOUR OR FIVE HOUR PERIOD OF NEAR 15 PCT RELATIVE HUMIDITIES HAVE DROPPED OUT OF THE GRIDS. MAY END UP BEING A MARGINAL EVENT AS FAR AS CRITERIA GOES...BUT COMBINATION OF FCST WINDS...HUMIDITY AND FUEL CONDITION WARRANT UPGRADING FIRE WEATHER WATCH TO A RED FLAG WARNING. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 58 19 41 19 59 / 0 30 10 0 0 TULIA 60 22 41 20 61 / 0 30 10 0 0 PLAINVIEW 62 23 43 19 61 / 0 20 10 0 0 LEVELLAND 61 22 45 20 61 / 0 10 10 0 0 LUBBOCK 62 25 46 20 62 / 0 10 10 0 0 DENVER CITY 61 21 47 22 61 / 0 10 10 0 0 BROWNFIELD 62 24 47 21 62 / 0 10 10 0 0 CHILDRESS 64 31 46 23 64 / 0 20 30 0 0 SPUR 64 29 48 22 63 / 0 10 10 0 0 ASPERMONT 65 36 50 22 63 / 0 10 10 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>044. && 07/21
Hazardous weather outlook, Jan 29, 3:38 PM CST, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 338 PM CST TUE JAN 29 2008 TXZ021>044-302145- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 338 PM CST TUE JAN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PREVIOUS FIRE WEATHER AND WIND THREATS OVER THE SOUTH PLAINS REGION HAVE SUBSIDED. NO ADDITIONAL WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER IS AGAIN POSSIBLE WEDNESDAY AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT. DRY CONDITIONS WILL PERSIST THROUGH AT LEAST FRIDAY...AND THE MOST LIKELY TIMEFRAME FOR ADDITIONALLY CRITICAL FIRE WEATHER DURING THE LATER HALF OF THE WORK WEEK APPEARS TO BE THURSDAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 3:42 PM CST | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 22 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.